MAUDE Adverse Event Report: COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number G46438
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 'black silicone filiform double pigtail ureteral stent' broke into several sections during removal for stent exchange procedure.The patient had bilateral stent placement on unknown date.During attempted removal after 8 months indwelling, the right stent tore into several pieces and encrusted on the proximal curl.As reported, the patient will be brought in again once the facility has access to a laser for removal of the encrusted piece.As reported, the patient did not experience any adverse effects due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, b7 correction: b1, h1, h6 (annex e, annex f) this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 20jan2025: the stent was initially placed for treatment of malignant compression of the ureters secondary to metastatic prostate cancer.The stent was being removed for a routine stent exchange.The stent was not being monitored but was exchanged at 8 months.The right stent broke distal to the ureteral orifice and was removed with a cystoscope and stent grasper during the same procedure.
 
Additional Manufacturer Narrative
It was reported that the 'black silicone filiform double pigtail ureteral stent' broke into several sections during removal for stent exchange procedure.The patient had bilateral stent placement on unknown date.The stent was initially placed for treatment of malignant compression of the ureters secondary to metastatic prostate cancer.The stent was being removed for a routine stent exchange.The stent was not being monitored but was exchanged at 8 months.During the attempted removal, the right stent tore into several pieces and encrusted on the proximal curl.The right stent broke distal to the ureteral orifice and was removed with a cystoscope and stent grasper during the same procedure.As reported, the patient will be brought in again once the facility has access to a laser for removal of the encrusted piece.As reported, the patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.A device failure analysis was unable to be conducted at cook as the stent was not returned by the customer.The customer did provide a picture of both the right and left stent and both stents were observed to be broken; however, the encrustation wasn¿t obvious from the shared photograph.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on this information, the device was manufactured to specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [t_bsfdp_rev2] ¿black silicone filiform double pigtail ureteral stent¿ contains the following information related to the reported failure mode.¿precautions do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.The stent must not remain indwelling more than twelve months¿ periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage.¿ ¿potential adverse events stent fragmentation.¿ based on the information provided, no product returned, and the results of the investigation, the cause of the event could not be determined.The stent was indwelled for eight months under no periodic evaluation as detailed in the device¿s instructions for use.It is possible the reported encrustation could have contributed to the breakage; however, this could not be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21190959
Report Number1820334-2025-00072
Device Sequence Number11623444
Product Code FAD
UDI-Device Identifier00827002464384
UDI-Public(01)00827002464384(17)270126(10)15869004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG46438
Device Catalogue Number133622-01
Device Lot Number15869004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/20/2025
11/04/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/19/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale